Alert archive / Oklahoma / Heat Advisories in 2021
Heat Advisory 1, NWS Norman, OK
NWS Norman, OK issued this heat advisory at Jun 9, 2021, 1:28 PM CDT for 40 counties in Oklahoma; 8 counties in Texas. It was in force for 54 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2021, 1:28 PM CDT (18:28 UTC)
- Expired
- Jun 11, 2021, 7:00 PM CDT
- In force
- 54 hr
- Issued by
- NWS Norman, OK
All 48 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Roger Mills County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Norman radar (KTLX), 89 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.5 hours before the alert went out and 317 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3970 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this heat advisory went out at Jun 9, 12:54 PM CDT, 34 minutes earlier.
Area forecast discussion, Jun 9, 12:54 PM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Norman OK 1254 PM CDT Wed Jun 9 2021 ...New AVIATION, UPPER AIR... .SHORT TERM... (Today and tonight) Issued at 526 AM CDT Wed Jun 9 2021 Low level temperatures warm significantly today. The very high dewpoints will keep temperatures themselves in check but heat index values will rise into the mid-upper 90s east and 100-110 central and west. A dryline will set up in the Oklahoma and Texas panhandles today. As the SPC outlook indicates, there could be enough of a dryline circulation to get isolated thunderstorms to develop. Right now, the dryline looks to set up far enough west of the 100th meridian that any storms that might develop will likely remain west of the area, and do not see enough of a signal to include 20 POPs in the west. We will have some low chances of storms in north central Oklahoma this evening as there is some low potential of storms in eastern Oklahoma to build northwest into north central Oklahoma and the GFS, ECMWF and Canadian all have some QPF signal here. && .LONG TERM... (Thursday through Tuesday) Issued at 321 AM CDT Wed Jun 9 2021 Hot and muggy conditions continue as the mid-level ridge dominates the synoptic pattern for our region. Daytime highs will become increasingly hotter Thursday and then Friday, though have modified NBM output with CONSMOS for both days given the amount of moisture present. Widespread heat indices of 100 to 105 F are expected with a small area across southwest OK and north TX near 110 F. With HI borderline for Heat Advisory criteria, will hold off on advisory issuance for now. Will have to pay attention to thunderstorm chances for Thursday afternoon/evening as forecast soundings indicate extreme instability ahead of the dryline as it moves into western Oklahoma. It appears there may be a small window of time where CIN diminishes substantially over a portion of western Oklahoma. With warm air aloft and the mid-level ridge in place, however, mid-level subsidence may negate any updraft attempts. A cold front pushes into northern Oklahoma and stalls over north/west Oklahoma on Friday. The evolution of the front from that point is unclear, and indications are that the boundary may gradually wash out on Saturday. Regardless, hot conditions continue over the weekend, with temperatures trending downward towards climatology next week. Relief from 70 degree dewpoints does not appear to occur for much of central and eastern Oklahoma until early next week. A few rounds of nocturnal MCSs may still impact the area (beginning Saturday night and into early next week). There is still significant model disparity, and so POPs remain low for now. Thompson && .AVIATION... (18Z TAFS) Issued at 1249 PM CDT Wed Jun 9 2021 A few patches of clouds with ceilings at 1,000 to 1,500 feet remain over parts of Oklahoma at midday. These clouds should thin and become scattered, with bases rising to around 3,000 feet. Many areas will become clear this afternoon. Cloud redevelopment appearslikely tonight, though timing and location are problematic. Bases may be lower than what is in the TAFs around sunrise. Later forecasts will refine the timing/heights, though ceilings will likely be quite variable, owing to the blotchy nature of the cloud cover. CmS && .UPPER AIR... Issued at 1249 PM CDT Wed Jun 9 2021 No Upper Air flights are currently planned. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 91 74 92 74 / 10 10 0 0 Hobart OK 97 73 99 74 / 0 0 0 0 Wichita Falls TX 95 75 96 74 / 0 0 0 0 Gage OK 96 70 99 72 / 0 0 0 0 Ponca City OK 89 72 93 74 / 10 0 20 10 Durant OK 89 74 91 73 / 10 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...26 LONG TERM....01 AVIATION...23
Hazardous weather outlook, Jun 9, 4:27 AM CDT, 9 hours 1 minute before
Hazardous Weather Outlook National Weather Service Norman OK 427 AM CDT Wed Jun 9 2021 OKZ004>048-050>052-TXZ083>090-100930- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 427 AM CDT Wed Jun 9 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Heat Index... Heat index values this afternoon will reach the triple digits across western and central Oklahoma and western north Texas, and the mid to upper 90s across the east. .Thunderstorms... There is a slight chance of thunderstorms across north central Oklahoma this evening, but severe weather is not expected. Farther west, a dryline will develop in the Oklahoma and Texas panhandles. Isolated thunderstorms may develop near the dryline this afternoon, but if storms do develop, they will most likely remain in the panhandles. There would be a marginal risk of severe thunderstorms in far western Oklahoma and far western sections of north Texas if thunderstorms do move farther east than expected, but this appears unlikely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Heat Index... Heat index values will reach 99 to 110 again on Thursday afternoon. .Thunderstorms... There are low chances of thunderstorms Friday night through Saturday, Sunday night and again Tuesday across portions of the area. Thunderstorms will not be widespread, and the potential for severe weather is low. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 9:07 PM CDT | River Flood Warning | OUN | Cotton | 45 hr |
Nearby
Heat Advisories in Oklahoma, 2021Heat Advisories in Texas, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.